Journal of Lie Theory EMIS ELibM Electronic Journals Journal of Lie Theory
Vol. 14, No. 1, pp. 287--316 (2004)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



The Structure of Parabolic Subgroups

Kenneth D. Johnson

Kenneth D. Johnson
The University of Georgia
Athens, GA 30602

Abstract: Suppose $G$ is a real connected simple noncompact Lie group with (using standard notation) Iwasawa decomposition $G=KAN$. If $M=Z(A)\cap K$, the group $B=MAN$ is a minimal parabolic subgroup of $G$. Since $A$ is a vector group and $N$ is a simply connected nilpotent group, the topological structure of $B$ is determined by the structure of $M$. When $G$ is a linear group the structure of $M$ is well known. However, if $G$ is not a linear group there is very little available information about $M$. Our purpose here is to give a description of the group $M$ for any connected, simply connected, nonlinear simple group $G$.

Full text of the article:

Electronic version published on: 29 Jan 2004. This page was last modified: 1 Sep 2004.

© 2004 Heldermann Verlag
© 2004 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition